MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4394390
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Fainting (1847)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a reporter on behalf of the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultramini meter was displaying an error message.The complaint was classified based on customer service representation (csr) documentation and further information obtained when medical surveillance reviewed the initial call.The reporter claimed that about a month ago (date not specified) before contacting lfs the patient was unable to obtain results on her meter as it kept showing the message "error 5".The reporter informed the csr that the patient manages her diabetes with humulin 70/30 and that she continued with her usual diabetes management routine after the alleged issue began.The reported claimed that an unspecified time after the alleged issue started she ¿got sick¿ because she was unable to check her blood sugar and specified that she ¿felt funny", was ¿getting lightheaded¿ and ¿falling¿.The reporter claimed that in response to the patient falling they would help her sit down, treat her with food and drink and she would be ok after a couple of seconds.The reporter also claimed that when she was not there to help (dates not specified), the patient would call the paramedics who would measure her blood glucose using their meter.The results were reportedly either ¿too high¿ or ¿too low¿.No further details of any other form of medical treatment was reported.  at the time of troubleshooting, the csr noted the subject meter was not being used for the first time and based on the information provided the patient was following the correct testing procedure.The csr confirmed that the test strips were within expiry/discard date.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs suggestive of a serious injury adverse event after she was unable to test her blood glucose with the subject meter due to the alleged meter issue.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7913375
Report Number3008382007-2018-02654
Device Sequence Number19168381
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4394390
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/18/2018
Device Age37 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;